Alert archive / North Dakota / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 79, NWS Grand Forks, ND

July 3, 2019Barnes County, Cass County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 3, 2019, 6:43 PM CDT for Barnes County, Cass County, North Dakota. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2019, 6:43 PM CDT (23:43 UTC)
Expired
Jul 3, 2019, 7:45 PM CDT
In force
62 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barnes County, ND, Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:57 PM CDTHAIL 11 S Fingal, NDFEW HAILSTONES SIZE OF QUARTERS FELL FOR MINUTE OR SO
Jul 3, 7:15 PM CDTHAIL 1Nome, NDSOCIAL MEDIA PHOTOGRAPH OF HAILSTONE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 4:40 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2019-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2019-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

655 
WUUS53 KFGF 032343
SVRFGF
NDC003-017-040045-
/O.NEW.KFGF.SV.W.0079.190703T2343Z-190704T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
643 PM CDT Wed Jul 3 2019

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cass County in southeastern North Dakota...
  Southeastern Barnes County in southeastern North Dakota...

* Until 745 PM CDT.

* At 642 PM CDT, a severe thunderstorm was located near Kathryn, or
  13 miles south of Valley City, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Nome around 700 PM CDT.
  Fingal around 705 PM CDT.
  Lucca around 715 PM CDT.
  Alice around 745 PM CDT.

This includes Interstate 94 in North Dakota between mile markers 311
and 318.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4663 9799 4680 9804 4693 9749 4666 9741
TIME...MOT...LOC 2342Z 258DEG 13KT 4674 9791 

HAIL...1.00IN
WIND...60MPH
 
$$

NC
2 follow-up statements
311 
WWUS53 KFGF 040003
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
703 PM CDT Wed Jul 3 2019

NDC003-017-040045-
/O.CON.KFGF.SV.W.0079.000000T0000Z-190704T0045Z/
Cass ND-Barnes ND-
703 PM CDT Wed Jul 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN CASS AND SOUTHEASTERN BARNES COUNTIES...

At 703 PM CDT, a severe thunderstorm was located over Nome, or 17
miles southeast of Valley City, moving east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Fingal around 715 PM CDT.
  Lucca around 725 PM CDT.
  Alice around 745 PM CDT.

This includes Interstate 94 in North Dakota between mile markers 311
and 318.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4664 9793 4680 9796 4693 9749 4666 9741
TIME...MOT...LOC 0003Z 256DEG 13KT 4671 9783 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

NC
353 
WWUS53 KFGF 040036
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
736 PM CDT Wed Jul 3 2019

NDC003-040046-
/O.CAN.KFGF.SV.W.0079.000000T0000Z-190704T0045Z/
Barnes ND-
736 PM CDT Wed Jul 3 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARNES COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern North Dakota.

LAT...LON 4666 9768 4678 9768 4680 9745 4666 9741
TIME...MOT...LOC 0036Z 258DEG 13KT 4673 9766 

$$

NDC017-040045-
/O.CON.KFGF.SV.W.0079.000000T0000Z-190704T0045Z/
Cass ND-
736 PM CDT Wed Jul 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN CASS COUNTY...

At 736 PM CDT, a severe thunderstorm was located near Lucca, or 20
miles southeast of Valley City, moving east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Alice around 745 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4666 9768 4678 9768 4680 9745 4666 9741
TIME...MOT...LOC 0036Z 258DEG 13KT 4673 9766 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

NC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:49 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 3, 3:49 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
349 PM CDT Wed Jul 3 2019

.SHORT TERM...(This evening through Thursday night)
Issued at 347 PM CDT Wed Jul 3 2019

Afternoon surface observations show two areas of low level
convergence, worth noting for potential locations of evening
convective initiation. The first area of interest is along a weak
boundary extending southwest to northeast across the Devils Lake
basin, where cumulus congestus have begun to develop from Devils
Lake southwest toward Bowden. Despite a strongly sheared profile,
instability and lapse rates are fairly weak in this region,
diminishing severe weather threat. A second, more apparent area of
interest has develop along and south of a frontal boundary extending
from western NE to southeast ND and west central MN. GOES-16 1
minute visible data this afternoon show areas of orphan anvil
development in this region since mid day, but cells north of the
ND/SD border have struggled to maintain an updraft given the weaker
sheared but more strongly unstable, uncapped environment.
Orientation of westerly deep layer shear vectors slightly off of the
boundary would suggest that developing storms will not remain
discrete for long before merging into clusters. Expect tonight into
early Thursday to evolve similarly to Tuesday evening, in which
isolated strong to severe thunderstorms cannot be ruled out but
would need to overcome a conditional environment. CAMs indicate
severe weather from the evening activity would be most likely
from 4-8pm, before instability starts to wane diurnally.
Orientation of westerly deep layer shear vectors slightly off of
the boundary would suggest that developing storms will not remain
discrete for long before merging into clusters.

There is once again a signal for a shower/storm complex to develop
in the western Dakotas and progress east or northeast into the
forecast area. This is most likely to affect areas along and
(mostly) south of US Hwy 2 across east central to southeast ND late
tonight and northwest and west central MN late tonight into Thursday
morning. Main threats with the strongest cells embedded in this
storm complex would be damaging hail (up to quarter sized) and wind
gusts (up to 60 mph) but cannot rule out threat for localized heavy
rainfall given precipitable water values near 1.5 inches.

After showers and storms clear out early Thursday, Independence Day
looks to be quite pleasant, despite lingering potential for isolated
showers or storms during the afternoon and evening. Afternoon high
temperatures on Independence Day will reach the 70s to lower 80s.

.LONG TERM...(Thursday night through Wednesday)
Issued at 347 PM CDT Wed Jul 3 2019

12Z Fri - 00Z Sun

Cold front is expected to exit the far southeast zones Fri morning.
Short wave forecast to move through Fri night and will produce
precip in the southern zones.

Sun - Wed

Split flow across North America with northern stream over central
Canada and southern stream over northern states. Long wave trough
over the West Coast will break down and shift east. Long wave ridge
over the Central and Southern Plains will retrograde over the Desert
Southwest and Intermountain West.

The ECMWF becomes a faster solution compared to the GFS over the
area by Mon. The two models are out of phase by Tue.

Next best chance for thunderstorms will be Sun night through Tue.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 123 PM CDT Wed Jul 3 2019

Expect VFR conditions to persist through at least this evening.
Prevailing winds are light and variable, under 10 kts. This
evening, MVFR cigs are possible with isolated to scattered shower
and thunderstorm development near KFAR and KDVL. The strongest
storms could bring damaging hail and wind gusts and are most
likely south of the US Hwy 200 corridor (mainly affecting KFAR).
Greater coverage of showers and storms and potential for
widespread MVFR cigs is possible overnight, mainly along and south
of US Hwy 2 if/when a thunderstorm complex moves across the
region. Confidence in precise impacts and timing of storms
affecting the TAF sites is low.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

SHORT TERM...BP
LONG TERM...JH
AVIATION...BP
Hazardous weather outlook, Jul 3, 5:47 AM CDT, 12 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
547 AM CDT Wed Jul 3 2019

MNZ004>009-013-NDZ006>008-014>016-024-026-027-054-041100-
Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-
North Beltrami-Pennington-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh County-Eddy-Nelson-Grand Forks-Western Walsh County-
547 AM CDT Wed Jul 3 2019

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms will remain
possible through this evening, with widespread showers and
thunderstorms south of Highway 2 overnight tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ001>003-014>017-022>024-027>032-040-NDZ028>030-038-039-049-052-
053-041100-
West Polk-Norman-Clay-Red Lake-East Polk-North Clearwater-
South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-
East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
547 AM CDT Wed Jul 3 2019

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms will remain
possible through this evening, with widespread showers and
thunderstorms south of Highway 2 overnight tonight. Severe
thunderstorms may develop this afternoon and evening across
southeast North Dakota and west central Minnesota mainly south of
Highway 200. Hail to 1.5 inches and winds to 60 mph are the main
threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jul 3, 1:31 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND FORKS ND
131 PM CDT WED JUL 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HAIL             4 NNE NEWFOLDEN         48.41N 96.30W
06/29/2019  E1.00 INCH       Marshall           MN   PUBLIC

            SOME DIME TO QUARTER SIZED HAIL, ALONG WITH STRONG WINDS
            AND VERY HEAVY RAINS.

1100 PM     HAIL             MIDDLE RIVER            48.44N 96.16W
06/29/2019  E0.88 INCH       MARSHALL           MN   PUBLIC

1135 PM     TSTM WND DMG     1 E GATZKE              48.42N 95.76W
06/29/2019                   Marshall           MN   PUBLIC

            SEVERAL LARGE POPLAR BRANCHES AND LIMBS BROKEN DOWN.
            BRIEF POWER OUTAGES.

1159 PM     HAIL             1 ENE GOODRIDGE         48.15N 95.78W
06/29/2019  E1.25 INCH       Pennington         MN   PUBLIC

1258 AM     HAIL             1 S SAUM                47.96N 94.68W
06/30/2019  E1.00 INCH       Beltrami           MN   PUBLIC

            A FEW LARGE 2 TO 4 INCH DIAMETER TREE BRANCHES BROKEN
            DOWN AS WELL.

0156 AM     TSTM WND DMG     12 NNE BEMIDJI          47.64N 94.78W
06/30/2019                   Beltrami           MN   PUBLIC

            REPORT AND PHOTO POSTED VIA SOCIAL MEDIA OF MULTIPLE
            TREES SNAPPED BETWEEN TURTLE RIVER AND TENSTRIKE AREAS.
            TIME ESTIMATED BASED ON RADAR.

0210 AM     HAIL             4 N GONVICK             47.80N 95.51W
06/30/2019  E1.00 INCH       Clearwater         MN   PUBLIC

            CROPS SHOWED WIND AND HAIL DAMAGE ACROSS CENTRAL WINDSOR
            TOWNSHIP.

0235 AM     HAIL             2 WSW BEMIDJI           47.47N 94.92W
06/30/2019  E1.25 INCH       Beltrami           MN   PUBLIC

            LARGE HAIL MOVED ACROSS THE LAKE IRVING FROM 235 TO 245
            AM CDT.

0241 AM     HAIL             2 NE LAVINIA            47.54N 94.78W
06/30/2019  E0.75 INCH       Beltrami           MN   PUBLIC

0242 AM     HAIL             3 N SHEVLIN             47.57N 95.26W
06/30/2019  E1.00 INCH       Clearwater         MN   PUBLIC

0259 AM     HAIL             2 SE ROSBY              47.40N 94.78W
06/30/2019  E0.75 INCH       Hubbard            MN   LAW ENFORCEMENT

            PEA TO DIME SIZE HAIL AND GUSTY SUB SEVERE WINDS

0330 AM     TSTM WND DMG     3 S ROSBY               47.38N 94.81W
06/30/2019                   Hubbard            MN   PUBLIC

            REPORT AND PHOTO OF SNAPPED TREE POSTED VIA SOCIAL MEDIA.
            TIME ESTIMATED BASED ON RADAR.

0734 AM     HAIL             6 SSE PERHAM            46.52N 95.53W
06/30/2019  E0.88 INCH       Otter Tail         MN   PUBLIC

            REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON
            RADAR.

0800 AM     HAIL             5 ENE NEW YORK MILLS    46.55N 95.28W
06/30/2019  E1.00 INCH       Otter Tail         MN   PUBLIC

            DIME TO QUARTER SIZED HAIL FROM SOUTHEAST HOMESTEAD
            TOWNSHIP INTO SOUTHWEST BLOWERS TOWNSHIP.

0809 AM     HAIL             7 ESE SEBEKA            46.59N 94.95W
06/30/2019  E1.00 INCH       Wadena             MN   PUBLIC

            PHOTOGRAPH AND CONFIRMATION OF HAIL SIZE VIA SOCIAL
            MEDIA.

0810 AM     HAIL             3 NE DEER CREEK         46.42N 95.28W
06/30/2019  E1.25 INCH       Otter Tail         MN   LAW ENFORCEMENT

            HAIL COVERED A STRETCH OF CR29 BETWEEN DEER CREEK AND
            WADENA.

0900 AM     HAIL             6 W HOFFMAN             45.83N 95.91W
06/30/2019  E1.00 INCH       Grant              MN   TRAINED SPOTTER

            LARGE HAIL FELL FOR A COUPLE OF MINUTES IN VERY HEAVY
            RAIN. HAIL WAS PRETTY SOFT.

&&

GGUST
Special weather statement, Jul 3, 5:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
541 PM CDT Wed Jul 3 2019

NDZ014-015-024-026-032315-
Nelson ND-Eddy ND-Benson ND-Ramsey ND-
541 PM CDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENSON...
NORTHWESTERN NELSON...SOUTHEASTERN RAMSEY AND EASTERN EDDY COUNTIES
UNTIL 615 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Warwick, or 23 miles south of Devils Lake, moving
northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Tokio around 600 PM CDT.
  Warwick around 605 PM CDT.
  Hamar around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

If on or near Stump Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern North Dakota.

LAT...LON 4762 9892 4780 9909 4815 9839 4787 9812
TIME...MOT...LOC 2241Z 238DEG 24KT 4777 9889

NC
Special weather statement, Jul 3, 6:11 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
611 PM CDT Wed Jul 3 2019

NDZ014-024-026-028-032345-
Griggs ND-Nelson ND-Eddy ND-Benson ND-
611 PM CDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENSON...SOUTHERN
NELSON...NORTHWESTERN GRIGGS AND EASTERN EDDY COUNTIES UNTIL 645 PM
CDT...

At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bartlett to 10 miles northwest of McHenry.
Movement was east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Mose and Red Willow Lake around 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

If on or near Stump Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern and northeastern North Dakota.

LAT...LON 4792 9856 4792 9853 4795 9852 4802 9845
      4802 9842 4804 9842 4798 9788 4792 9788
      4752 9831 4768 9881
TIME...MOT...LOC 2311Z 287DEG 16KT 4796 9841 4769 9873

NC

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:10 PM CDTSpecial Weather StatementFGFBarnes50 min
Jul 3, 5:41 PM CDTSpecial Weather StatementFGFEddy, Nelson34 min
Jul 3, 6:11 PM CDTSpecial Weather StatementFGFNelson34 min
Jul 3, 6:22 PM CDTSevere Thunderstorm WarningFGFEddy, Grand Forks, Griggs, Nelson53 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.